Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 19, 2018, 6:29 PM CDT for Giles County, Tennessee. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2018, 6:29 PM CDT (23:29 UTC)
- Expired
- Mar 19, 2018, 6:45 PM CDT
- In force
- 16 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 3:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993
WUUS54 KOHX 192329
SVROHX
TNC055-192345-
/O.NEW.KOHX.SV.W.0018.180319T2329Z-180319T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
629 PM CDT MON MAR 19 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Giles County in Middle Tennessee...
* Until 645 PM CDT
* At 628 PM CDT, a severe thunderstorm was located near Ardmore, or
13 miles south of Pulaski, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ardmore, Elkton and Prospect.
This includes Interstate 65 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for Middle
Tennessee.
LAT...LON 3500 8706 3502 8706 3506 8684 3499 8684
TIME...MOT...LOC 2328Z 255DEG 51KT 3501 8697
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 6:29 PM CDT, 0 minutes earlier.
Area forecast discussion, Mar 19, 6:29 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Nashville TN 629 PM CDT Mon Mar 19 2018 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Band of thunderstorms now spreading across western parts of the Mid-State will continue eastward for the remainder of the afternoon and evening, brining along the likelihood of isolated severe weather. Damaging straight line winds, large hail and possible tornadoes are expected, and you should listen for any possible warnings that might be issued for your area for the rest of the day and this evening. After the storms clear out late this evening, you can expect temperatures to start falling. Temperatures will fall during the day tomorrow, under a cloudy sky, with readings dropping through the 40s, and reaching the upper 30s most areas by 00z/Wed. Looks like temperatures will cool sufficiently Tuesday night and early Wednesday to allow for at least a brief period of wet snow, especially along the favored areas of the Highland Rim and Cumberland Plateau. A Winter Weather Advisory may need to be issued for some parts of the Mid-State later tonight or tomorrow. Right now, it looks like the Highland Rim could pick up a quick inch or so, with mainly just trace amounts elsewhere. Just like our last quickie snow event, temperatures will warm quickly under a March sun on Wednesday, as the clouds clear, with highs forecast to range from the lower 40s east to the lower 50s west. So, any snow that falls will be here and gone in a hurry. Thursday still looks dry. However, after that, it looks like an unsettled period of weather from Friday on through early next week. Doesn't look like much of any chance for thunder until, perhaps, Sunday and Monday, when CAPEs increase just south of a stalled front near the KY/TN line. Temperatures will be mild throughout the extended period, with highs in the mid 50s to mid 60s most areas from Friday through next Monday. Lows will be mainly in the 40s and lower 50s. && .AVIATION... 00Z TAF DISCUSSION. Area of showers and thunderstorms have cleared CKV, BNA, and MQY but will continue to impact CSV through the early evening hours. Winds will be a little variable behind the frontal passage, but overall expect a westerly flow to become more northwesterly overnight and early tomorrow. Low CIGS will hang around through the TAF period and some light precip is expected when the winds shift to the northwest. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........05
Hazardous weather outlook, Mar 19, 5:07 AM CDT, 13 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 507 AM CDT Mon Mar 19 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-201000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 507 AM CDT Mon Mar 19 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight The development of severe thunderstorms is expected by the early afternoon hours across western portions of Middle Tennessee. The potential for development of severe thunderstorms will spread eastward into central portions of Middle Tennessee as the afternoon hours progress. The potential for severe thunderstorms will continue across eastern portions of Middle Tennessee including the Cumberland Plateau Region through the mid evening hours. Main threats from severe thunderstorms that do develop will be straight line damaging winds, large hail, and isolated strong tornadoes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon into the mid evening hours tonight. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds >50 mph (Measured) Structural Damage Trees or Powerlines Down 31
In the hours before
Special weather statement, Mar 19, 2:31 PM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
231 PM CDT MON MAR 19 2018
TNZ005-191945-
Stewart TN-
231 PM CDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STEWART COUNTY UNTIL 245
PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Dover, moving northeast at 65 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If near Land Between the Lakes, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3650 8804
3652 8804 3656 8803 3664 8806 3666 8807
3668 8807
TIME...MOT...LOC 1930Z 221DEG 59KT 3661 8797
WhiteheadSpecial weather statement, Mar 19, 5:52 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Nashville TN 552 PM CDT MON MAR 19 2018 TNZ094-095-192315- Lawrence TN-Giles TN- 552 PM CDT MON MAR 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND SOUTHWESTERN GILES COUNTIES UNTIL 615 PM CDT... At 551 PM CDT, Doppler radar was tracking a strong thunderstorm near Lexington, or 15 miles south of Lawrenceburg, moving east at 50 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Loretto, St. Joseph, Minor Hill, Goodspring and Prospect. A tornado watch remains in effect until 1100 PM CDT for Middle Tennessee. LAT...LON 3500 8749 3509 8750 3518 8703 3499 8695 TIME...MOT...LOC 2251Z 259DEG 43KT 3502 8739 Whitehead
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:31 PM CDT | Special Weather Statement | OHX | Stewart | 14 min |
| Mar 19, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 32 min |
| Mar 19, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 21 min |
| Mar 19, 5:52 PM CDT | Special Weather Statement | OHX | Giles | 23 min |
| Mar 19, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 24 min |
| Mar 19, 6:49 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 41 min |
| Mar 19, 6:51 PM CDT | Special Weather Statement | OHX | Cannon | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.